MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

X-SPINE SYSTEMS, INC. SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number N60000160
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the distal tip of a screw driver broke when the final screw was being tightened to secure a cervical plate.There were no known patient complications associated with this event.A visual assessment of the returned driver confirmed the complainant's report, the distal tip of the driver was broken.The distal portion of the retention arm intended to secure the screw was also broken.Excessive force applied to the driver may result in a misshaped or broken tip.Patients with unusually hard bones may require additional steps in the surgical procedure.The surgical technique guide states "for unusually hard bone, a 4mm threaded tap is provided." dense bone creates increased resistance to the instruments being used.This increased resistance may contribute to the distal tip of the driver breaking.It is possible that the placement of the final screw was in an area of increased density and could have contributed to the distal tip of the driver breaking.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to release of the batch.
 
Event or Problem Description
The complainant reported that the distal tip of a screw driver broke when the final screw was being tightened to secure a cervical plate.There were no known patient complications associated with this event.

Brand Name
SPIDER CERVICAL PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8312064
Report Number3005031160-2019-00006
Device Sequence Number2138438
Product Code HXX
UDI-Device IdentifierM697N600001601
UDI-PublicM697N600001601
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000160
Device Lot Number7396-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;